Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 94, NWS Lincoln, IL

June 22, 2015Cass County, Morgan County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2015, 8:54 PM CDT for Cass County, Morgan County, Schuyler County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 8:54 PM CDT (01:54 UTC)
Expired
Jun 22, 2015, 9:34 PM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cass County, IL, Morgan County, IL, Schuyler County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS53 KILX 230154
SVRILX
ILC017-137-169-230300-
/O.NEW.KILX.SV.W.0094.150623T0154Z-150623T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  CASS COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1000 PM CDT

* AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF BROOKLYN...OR 16 MILES WEST OF RUSHVILLE...MOVING EAST
  AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...BEARDSTOWN...RUSHVILLE...VIRGINIA...ASHLAND...
  MEREDOSIA...CHAPIN...ARENZVILLE...JACKSONVILLE MUNICIPAL AIRPORT...
  LITERBERRY...PHILADELPHIA...FREDERICK...CONCORD...CAMDEN AND
  PRENTICE.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 71 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL
ILLINOIS.

LAT...LON 4019 9091 4009 9036 4005 9029 4001 9001
      3973 8999 3973 9023 3980 9059 3983 9057
      3987 9059 3992 9054 3998 9051 3998 9060
      4003 9061 4002 9063 4005 9068 4008 9067
      4008 9070 4011 9071 4010 9091
TIME...MOT...LOC 0154Z 287DEG 53KT 4006 9087 

HAIL...<.75IN
WIND...70MPH
 
$$

SHIMON
2 follow-up statements
360 
WWUS53 KILX 230215
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT MON JUN 22 2015

ILC017-137-169-230300-
/O.CON.KILX.SV.W.0094.000000T0000Z-150623T0300Z/
MORGAN-CASS-SCHUYLER-
915 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MORGAN...CASS AND SOUTHWESTERN SCHUYLER COUNTIES...

AT 915 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF RUSHVILLE TO 6 MILES SOUTHWEST OF
BEARDSTOWN TO 5 MILES WEST OF MEREDOSIA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...RUSHVILLE...VIRGINIA...ASHLAND...
MEREDOSIA...CHAPIN...ARENZVILLE...JACKSONVILLE MUNICIPAL AIRPORT...
LITERBERRY...PHILADELPHIA...FREDERICK...CONCORD...CAMDEN AND
PRENTICE.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 71 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL
ILLINOIS.

LAT...LON 4019 9091 4009 9036 4005 9029 4001 9001
      3973 8999 3973 9023 3980 9059 3983 9057
      3987 9059 3992 9054 3998 9051 3998 9059
      4003 9061 4002 9063 4005 9068 4008 9067
      4008 9070 4011 9071 4010 9091
TIME...MOT...LOC 0215Z 283DEG 48KT 4009 9064 3997 9054 3983 9066 

HAIL...<.75IN
WIND...60MPH
 
$$

SHIMON
236 
WWUS53 KILX 230234
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CDT MON JUN 22 2015

ILC017-137-169-230243-
/O.CAN.KILX.SV.W.0094.000000T0000Z-150623T0300Z/
MORGAN-CASS-SCHUYLER-
934 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN...CASS AND
SOUTHWESTERN SCHUYLER COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL
ILLINOIS.

LAT...LON 4019 9091 4009 9036 4005 9029 4001 9001
      3973 8999 3973 9023 3980 9059 3983 9057
      3987 9059 3992 9054 3998 9051 3998 9059
      4003 9061 4002 9063 4005 9068 4008 9067
      4008 9070 4011 9071 4010 9091
TIME...MOT...LOC 0232Z 287DEG 53KT 4009 9064 3997 9054 3983 9066 

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:03 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 22, 7:03 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT MON JUN 22 2015

.SHORT TERM...(TONIGHT)
ISSUED AT 304 PM CDT MON JUN 22 2015

SURFACE ANALYSIS THIS AFTERNOON SHOWING THE COLD FRONT WELL OFF TO
THE NORTHWEST OVER NW IA THIS AFTERNOON.  OUTFLOW BOUNDARY FROM THE
MCS THIS MORNING AND AFTERNOON OVER NRN IL STILL MAKING ITS WAY
ACROSS THE STATE AND CLEARLY VISIBLE ON SAT IMAGERY. RAP/RUC AND
HRRR STILL REDEVELOPING THE PRECIPITATION/TS ALONG THE BOUNDARY
THIS AFTERNOON. SAME SHORT TERM MODELS BRINGING PRECIP LATER AFTER
00Z IN THE EXTREME WEST AND SPREADING OVER MUCH OF THE AREA WEST
OF I-55 BEFORE 04Z. STILL LOOKS TO BE MORE SCATTERED FURTHER TO
THE EAST...AND NARROW EITHER WAY. NOT MUCH OF A SHIFT IN THE
OVERNIGHT GRIDS OVERALL. SOME CONCERN WITH WIND THREAT WITH
THUNDERSTORMS TONIGHT AND EVENTUALLY HAIL AS THE COLDER AIRMASS
GETS CLOSER. SO FAR, PRECIP HAS FIRED JUST AHEAD OF THE COLD
FRONT, SO TIMING MAY BECOME AN ISSUE SHOULD THE SHOWERS MAINTAIN.

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 304 PM CDT MON JUN 22 2015

OUTFLOW BOUNDARY AND COLD FRONT FROM TONIGHT'S MCS/SEVERE WEATHER
WILL LIKELY PUSH THROUGH THE CWA AND END UP SOMEWHERE IN SOUTHERN
IL. SO POPS WILL CONTINUE ACROSS SOUTHEASTERN PARTS OF THE CWA
TUESDAY. THIS BOUNDARY/FRONT WILL NOT STAY SOUTH VERY LONG AND
THEN WILL BEGIN TO LIFT BACK NORTHWARD THROUGH THE AREA AND THEN
BECOME SOMEWHAT STATIONARY OVER THE AREA AS A SERIES OF MCS'S MOVE
ACROSS THE AREA THROUGH MOST OF THE WEEK. CHANCE OF STORMS WILL
REMAIN IN THE FORECAST THROUGH FRIDAY. SEVERE WEATHER WILL BE
POSSIBLE ANY DAY DURING THE WEEK WITH LOTS OF MOISTURE AND A FRONT
IN THE AREA. LOCATION OF POSSIBLE SEVERE WEATHER IS VERY
UNCERTAIN. THEN A STRONGER HIGH PRESSURE AREA WILL FINALLY PUSH
THE FRONT SOUTH ENOUGH THAT DRIER WEATHER WILL BE FELT IN THE CWA
FOR THE NORTHERN HALF OF THE AREA FRIDAY NIGHT/MOST OF THE AREA
SATURDAY/AND WHOLE AREA SAT NIGHT. THUNDERSTORMS CHANCES RETURN IN
THE NORTH FOR SUN AND SUN NIGHT AND THEN THE WHOLE AREA FOR
MONDAY.

TEMPS THROUGH THUR WILL REMAIN WARM UNTIL THE FRONT PUSHES SOUTH OF
THE AREA LATE IN THE WEEK. THEN COOLER TEMPS WILL BE SEEN FOR FRIDAY
THROUGH MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 700 PM CDT MON JUN 22 2015

STORMS SHOULD REACH INTO CENTRAL IL BETWEEN 01Z-03Z AND PROGRESS
EAST-SOUTHEAST, REACHING CMI/DEC BY 04-05Z. TIMING STILL IN DOUBT
DUE TO A SEPARATION IN THE LINE OF STORMS TO THE WEST OF OUR
AREA. ONE COMPLEX IN IOWA IS DIVING TO THE SOUTHWEST OF SCHUYLER
COUNTY, AND A COMPLEX TO THE NORTH IS GENERALLY MOVING MORE DUE
EAST. ADDITIONAL STORMS ARE STILL PROJECTED TO DEVELOP IN BETWEEN
THOSE TWO COMPLEXES. WE WILL KEEP A TEMPO IN THE PIA TAF FROM
01-03Z, WITH VCTS IN THE OTHER TAFS FOR NOW.

WE KEPT VFR PREVAILING, BUT MVFR/IFR IS LIKELY IF ANY STORMS HIT
A TAF LOCATION.

WINDS WILL REMAIN SOUTHWEST AND GUSTY EARLY THIS EVENING, WITH
SUSTAINED WINDS OF 12-15KT THROUGH THE EVENING. WINDS WILL BECOME
WESTERLY BEHIND THE STORMS, THEN BECOME N-NE TOMORROW MORNING
BEHIND THE COLD FRONT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HJS
LONG TERM...AUTEN
AVIATION...SHIMON
Hazardous weather outlook, Jun 22, 3:18 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT MON JUN 22 2015

ILZ027>031-036>038-040>048-053-231100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-
WOODFORD-
318 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO SINK INTO THE
AREA FROM THE NORTHWEST LATER TONIGHT...MAINLY BETWEEN 6 PM AND
MIDNIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY
THREATS... ALTHOUGH TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND
ISOLATED TORNADOES ARE ALSO POSSIBLE.

MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE
ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT...MAINLY BETWEEN
6 PM AND MIDNIGHT.

ILZ049>052-054>057-061>063-231100-
CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MORGAN-MOULTRIE-
SANGAMON-SCOTT-SHELBY-
318 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO SINK INTO THE
AREA FROM THE NORTHWEST LATER TODAY...MAINLY BETWEEN 8 PM AND
MIDNIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY
THREATS... ALTHOUGH TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND
ISOLATED TORNADOES ARE ALSO POSSIBLE.

MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE
ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY BETWEEN 8
PM AND MIDNIGHT.

ILZ066>068-071>073-231100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
318 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SEVERE STORMS
ARE NOT ANTICIPATED AT THIS TIME.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH...
AND EMBARRAS BASINS FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:40 PM CDTTornado WarningILXStark33 min
Jun 23, 3:25 PM CDTFlash Flood WatchILXCass, Fulton, Knox, McLean, Marshall, Mason and 8 more44 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.